Alert archive / New Mexico / Wind Advisories in 2023
Wind Advisory 1, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Jan 2, 2023, 2:50 AM MST for 18 counties in New Mexico. It took effect at Jan 2, 2023, 10:00 AM MST. It was in force for 52 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2023, 2:50 AM MST (09:50 UTC)
- In effect from
- Jan 2, 2023, 10:00 AM MST
- Expired
- Jan 4, 2023, 2:00 PM MST
- In force
- 52 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Chaves County, NM, Colfax County, NM, Curry County, NM, De Baca County, NM, Guadalupe County, NM, Harding County, NM, Lincoln County, NM, Mora County, NM, Quay County, NM, Rio Arriba County, NM, Roosevelt County, NM, San Miguel County, NM, Sandoval County, NM, Santa Fe County, NM, Taos County, NM, Torrance County, NM, Valencia County, NM
The radar
The Cannon AFB radar (KFDX), 149 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 9.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3154 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
363 WWUS75 KABQ 020950 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 250 AM MST Mon Jan 2 2023 NMZ221-223-229-233-021830- /O.NEW.KABQ.WI.Y.0001.230102T1700Z-230103T1200Z/ Sandia and Manzano Mountains including Edgewood-Central Highlands- Northeast Highlands-Guadalupe County- 250 AM MST Mon Jan 2 2023 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 AM MST TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Sandia and Manzano Mountains including Edgewood, Central Highlands, Northeast Highlands, and Guadalupe County. * WHEN...From 10 AM this morning to 5 AM MST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ231-232-234>240-021830- /O.NEW.KABQ.WI.Y.0001.230102T1700Z-230103T0000Z/ Harding County-Eastern San Miguel County-Quay County-Curry County- Roosevelt County-De Baca County-Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 250 AM MST Mon Jan 2 2023 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Eastern Lincoln County, Curry County, De Baca County, Quay County, Roosevelt County, Eastern San Miguel County, Harding County, Chaves County Plains, and Southwest Chaves County. * WHEN...From 10 AM this morning to 5 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Shoemake
9 follow-up statements
331 WWUS75 KABQ 021805 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1105 AM MST Mon Jan 2 2023 NMZ221-223-229-233-030000- /O.CON.KABQ.WI.Y.0001.000000T0000Z-230103T1200Z/ Sandia and Manzano Mountains including Edgewood-Central Highlands- Northeast Highlands-Guadalupe County- 1105 AM MST Mon Jan 2 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Sandia and Manzano Mountains including Edgewood, Central Highlands, Northeast Highlands, and Guadalupe County. * WHEN...Until 5 AM MST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ231-232-234>240-030000- /O.CON.KABQ.WI.Y.0001.000000T0000Z-230103T0000Z/ Harding County-Eastern San Miguel County-Quay County-Curry County- Roosevelt County-De Baca County-Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 1105 AM MST Mon Jan 2 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Eastern Lincoln County, Curry County, De Baca County, Quay County, Roosevelt County, Eastern San Miguel County, Harding County, Chaves County Plains, and Southwest Chaves County. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
065 WWUS75 KABQ 022356 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 456 PM MST Mon Jan 2 2023 NMZ231-232-234>240-030100- /O.EXP.KABQ.WI.Y.0001.000000T0000Z-230103T0000Z/ Harding County-Eastern San Miguel County-Quay County-Curry County- Roosevelt County-De Baca County-Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 456 PM MST Mon Jan 2 2023 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... Winds will continue to decrease through the evening, therefore the Wind Advisory will be allowed to expire. However, gusts near 30 mph will remain possible through the overnight hours. $$ NMZ221-223-229-233-031200- /O.CON.KABQ.WI.Y.0001.000000T0000Z-230103T1200Z/ Sandia and Manzano Mountains including Edgewood-Central Highlands- Northeast Highlands-Guadalupe County- 456 PM MST Mon Jan 2 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Sandia and Manzano Mountains including Edgewood, Central Highlands, Northeast Highlands, and Guadalupe County. * WHEN...Until 5 AM MST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 34
219 WWUS75 KABQ 030826 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 126 AM MST Tue Jan 3 2023 NMZ221-031700- /O.EXT.KABQ.WI.Y.0001.000000T0000Z-230104T0000Z/ Sandia and Manzano Mountains including Edgewood- 126 AM MST Tue Jan 3 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Sandia and Manzano Mountains including Edgewood. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ223-233-031700- /O.EXT.KABQ.WI.Y.0001.000000T0000Z-230104T2100Z/ Central Highlands-Guadalupe County- 126 AM MST Tue Jan 3 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM MST WEDNESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Central Highlands and Guadalupe County. * WHEN...Until 2 PM MST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ229-031200- /O.CON.KABQ.WI.Y.0001.000000T0000Z-230103T1200Z/ Northeast Highlands- 126 AM MST Tue Jan 3 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Northeast Highlands. * WHEN...Until 5 AM MST early this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 24
317 WWUS75 KABQ 031139 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 439 AM MST Tue Jan 3 2023 NMZ229-031245- /O.EXP.KABQ.WI.Y.0001.000000T0000Z-230103T1200Z/ Northeast Highlands- 439 AM MST Tue Jan 3 2023 ...WIND ADVISORY WILL EXPIRE AT 5 AM MST EARLY THIS MORNING... Wind speeds have fallen below advisory levels, therefore the Wind Advisory has been cancelled. A few breezes will persist through the day. $$ NMZ221-031800- /O.CON.KABQ.WI.Y.0001.000000T0000Z-230104T0000Z/ Sandia and Manzano Mountains including Edgewood- 439 AM MST Tue Jan 3 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Sandia and Manzano Mountains including Edgewood. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ223-233-031800- /O.CON.KABQ.WI.Y.0001.000000T0000Z-230104T2100Z/ Central Highlands-Guadalupe County- 439 AM MST Tue Jan 3 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST WEDNESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Central Highlands and Guadalupe County. * WHEN...Until 2 PM MST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 24
776 WWUS75 KABQ 031740 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1040 AM MST Tue Jan 3 2023 NMZ221-040000- /O.CON.KABQ.WI.Y.0001.000000T0000Z-230104T0000Z/ Sandia and Manzano Mountains including Edgewood- 1040 AM MST Tue Jan 3 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Sandia and Manzano Mountains including Edgewood. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ223-233-040000- /O.CON.KABQ.WI.Y.0001.000000T0000Z-230104T2100Z/ Central Highlands-Guadalupe County- 1040 AM MST Tue Jan 3 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST WEDNESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Central Highlands and Guadalupe County. * WHEN...Until 2 PM MST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 11
236 WWUS75 KABQ 032038 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 138 PM MST Tue Jan 3 2023 NMZ214-215-040500- /O.EXB.KABQ.WI.Y.0001.230104T0400Z-230104T2100Z/ Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains- 138 PM MST Tue Jan 3 2023 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 2 PM MST WEDNESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...East Slopes Sangre de Cristo Mountains and Southern Sangre de Cristo Mountains. * WHEN...From 9 PM this evening to 2 PM MST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. Strong winds may create areas of blowing snow and reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NMZ221-040000- /O.CON.KABQ.WI.Y.0001.000000T0000Z-230104T0000Z/ Sandia and Manzano Mountains including Edgewood- 138 PM MST Tue Jan 3 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Sandia and Manzano Mountains including Edgewood. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ223-233-040500- /O.CON.KABQ.WI.Y.0001.000000T0000Z-230104T2100Z/ Central Highlands-Guadalupe County- 138 PM MST Tue Jan 3 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST WEDNESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Central Highlands and Guadalupe County. * WHEN...Until 2 PM MST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 11
246 WWUS75 KABQ 032343 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 443 PM MST Tue Jan 3 2023 NMZ221-040045- /O.EXP.KABQ.WI.Y.0001.000000T0000Z-230104T0000Z/ Sandia and Manzano Mountains including Edgewood- 443 PM MST Tue Jan 3 2023 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... Winds will continue to decrease through the evening, therefore the Wind Advisory will be allowed to expire. $$ NMZ223-233-041200- /O.CON.KABQ.WI.Y.0001.000000T0000Z-230104T2100Z/ Central Highlands-Guadalupe County- 443 PM MST Tue Jan 3 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST WEDNESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Central Highlands and Guadalupe County. * WHEN...Until 2 PM MST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. * ADDITIONAL DETAILS...Winds will gust periodically overnight, but will become more common on Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ214-215-041200- /O.CON.KABQ.WI.Y.0001.230104T0400Z-230104T2100Z/ Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains- 443 PM MST Tue Jan 3 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 2 PM MST WEDNESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...East Slopes Sangre de Cristo Mountains and Southern Sangre de Cristo Mountains. * WHEN...From 9 PM this evening to 2 PM MST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. Strong winds may create areas of blowing snow and reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 16
010 WWUS75 KABQ 041113 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 413 AM MST Wed Jan 4 2023 NMZ214-215-042100- /O.CON.KABQ.WI.Y.0001.000000T0000Z-230104T2100Z/ Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains- 413 AM MST Wed Jan 4 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...East Slopes Sangre de Cristo Mountains and Southern Sangre de Cristo Mountains. * WHEN...Until 2 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. Strong winds may create areas of blowing snow and reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NMZ223-233-042100- /O.CON.KABQ.WI.Y.0001.000000T0000Z-230104T2100Z/ Central Highlands-Guadalupe County- 413 AM MST Wed Jan 4 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Central Highlands and Guadalupe County. * WHEN...Until 2 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. * ADDITIONAL DETAILS...Winds will gust periodically overnight, but will become more common on Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 24
976 WWUS75 KABQ 042043 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 143 PM MST Wed Jan 4 2023 NMZ214-215-223-233-042145- /O.EXP.KABQ.WI.Y.0001.000000T0000Z-230104T2100Z/ Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains-Central Highlands-Guadalupe County- 143 PM MST Wed Jan 4 2023 ...WIND ADVISORY WILL EXPIRE AT 2 PM MST THIS AFTERNOON... Winds will continue to decrease through the afternoon and evening, therefore the Wind Advisory will be allowed to expire. $$ 12
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jan 1, 10:28 PM MST, 4 hours 22 minutes earlier.
Area forecast discussion, Jan 1, 10:28 PM MST, 4 hours 22 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1028 PM MST Sun Jan 1 2023 ...New AVIATION... .SYNOPSIS... Issued at 232 PM MST Sun Jan 1 2023 Storm system moving across the area will continue to bring valley rain and mountain snow to portions of western and central New Mexico this afternoon through Monday. Breezy conditions will prevail across east central New Mexico Monday afternoon. An additional round of snow is expected across the Tusas and western high terrain on Tuesday before a few days of drier conditions are expected. Temperatures will remain below normal until rising near to above normal on Thursday through the remainder of the week for most locales. && .SHORT TERM... (This evening through Monday night) Issued at 232 PM MST Sun Jan 1 2023 New Year's Day starts off rather gloomy with mid and high level clouds blanketing the area ahead of an upper-level trough on approach from southern CA/NV. Model trend continues to be a bit slower with the onset of precipitation for western NM this afternoon with light rain just starting to move into far west-central and far north-central NM as of this writing. Main band of rain with snow above about 8,000 feet will continue to move into the western third between now and sunset with the onset of precipitation in the Rio Grande Valley around sunset. This band begins falling apart as it encounters the central mountain chain overnight as the main cold core aloft lifts northeastward over CO. Removed the mention of thunder for tonight given the fact that the low and mid level cold air advection is well out ahead of the 500 mb cold core and the fact that the cold core (-28C) is not forecast to move over northwest NM until Monday morning. As this colder air moves in behind the cold front Monday morning, bands of snow showers are forecast to develop on the backside of what has now transitioned to a closed low over eastern UT. Snow levels drop to near 5,000 feet by sunrise Monday with snow expected down to most valley floors west of the central mountain chain. A trace to several tenths of an inch of snow is possible in the ABQ metro for the first commute of 2023. Temperatures will most likely be too warm for much if any accumulation on area roads. Snow, heavy at times, is forecast for most mountain locations in central and northern NM tonight with orographic snows setting up along west facing slopes Monday. Strongest ribbon of west winds with gusts to 50 mph will remain over the Sacramento and Capitan mountains tonight into Monday while brisk west winds blow most areas Monday. Despite the much colder air moving in Monday, the brisk west winds continue into Monday night, helping to keep temperatures from bottoming out, yet. && .LONG TERM... (Tuesday through Saturday) Issued at 232 PM MST Sun Jan 1 2023 Unsettled weather continues through the long term, with additional snowfall possible across portions of western and northern NM on Tuesday. As the upper low responsible for Monday's weather pushes into the Great Plains, a secondary shortwave makes its descent into the Desert Southwest. Precipitation won't be particularly widespread, instead focusing on the western and northwestern high terrain where a dusting to a few additional inches of accumulation are possible. A regime of northwest flow sets up on Wednesday, ushering in drier air and breezy conditions across the central highlands. Meanwhile, a ridge strengthens to our west, migrating east through Thursday, bringing higher pressure heights and subsequently warmer temperatures. However, active troughing will continue as another system moves inland from the west coast. The trajectory of this trough is less favorable, likely only delivering a glancing blow to the Tusas Mts on Friday, where valley rain and mountain snow will be possible once again. After another few days of drier conditions, the next potential storm looks to enter the Desert Southwest early next week. Model guidance on this scenario is less consistent, with the ECMWF illustrating a dramatic low sliding up from the Baja, while others are less enthused. EPS ensemble guidance, however, does show the potential for the pattern, so it will be a situation to watch over the coming days. && .AVIATION... (06Z TAFS) Issued at 1022 PM MST Sun Jan 1 2023 Storm system over AZ at 05Z to lift ne-ewd. Mts occasionally obscured in sct MVFR to IFR cigs/vsbys in rain, snow and br with isold thunder while winds may gust to around 35kt in vicinity of any showers or tstm. Precipitation to become more limited to the higher terrain and nw NM by 02/18Z with lower snow levels as winds aloft become nwly. Sw-wly wind gusts to around 40kt possible over portions of the central mt chain along and south of I-40 into the ern plains by 02/15Z. Generally AOA sct-bkn130 over the ern plains. && .FIRE WEATHER... Issued at 232 PM MST Sun Jan 1 2023 Storm system on approach from the west today into tonight. Rain with snow above about 8,000 feet moves into western NM this afternoon and into central portions of the state tonight. Snow levels drop rapidly from west to east overnight with snow levels reaching the middle RGV bottom around sunrise. Snow favors west facing slopes Monday with west winds gusting to 40 mph creating areas of blowing snow. Another, colder storm is forecast for Tuesday with the next system in line at the end of the week. The late week storm is looking like more wind for central areas with snow possible north. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 29 40 24 37 / 90 60 30 50 Dulce........................... 21 36 16 33 / 100 70 60 50 Cuba............................ 23 35 19 34 / 90 60 40 50 Gallup.......................... 24 36 20 36 / 90 60 30 60 El Morro........................ 21 33 20 33 / 100 50 30 60 Grants.......................... 21 38 19 38 / 90 30 20 50 Quemado......................... 24 37 21 38 / 100 40 10 60 Magdalena....................... 28 41 26 42 / 80 10 0 20 Datil........................... 24 36 22 38 / 90 20 0 40 Reserve......................... 23 38 20 41 / 100 60 30 50 Glenwood........................ 31 40 28 41 / 100 70 30 50 Chama........................... 19 31 14 28 / 100 70 60 40 Los Alamos...................... 27 36 23 34 / 90 60 40 40 Pecos........................... 26 36 21 36 / 70 40 20 20 Cerro/Questa.................... 24 35 21 31 / 70 40 30 10 Red River....................... 19 29 14 27 / 70 40 30 10 Angel Fire...................... 19 31 16 27 / 60 50 40 20 Taos............................ 26 37 17 33 / 70 50 40 20 Mora............................ 22 39 19 36 / 80 40 20 20 Espanola........................ 29 43 24 40 / 90 60 40 20 Santa Fe........................ 27 36 23 35 / 80 60 30 30 Santa Fe Airport................ 26 40 22 38 / 80 50 20 20 Albuquerque Foothills........... 33 43 25 41 / 80 50 10 30 Albuquerque Heights............. 32 45 27 44 / 70 40 0 20 Albuquerque Valley.............. 30 47 24 47 / 80 30 0 20 Albuquerque West Mesa........... 31 46 26 44 / 90 40 0 30 Belen........................... 29 49 23 48 / 80 20 0 20 Bernalillo...................... 32 46 27 44 / 80 40 10 30 Bosque Farms.................... 29 48 22 47 / 80 20 0 20 Corrales........................ 31 46 26 45 / 80 40 5 30 Los Lunas....................... 29 48 23 47 / 80 20 0 20 Placitas........................ 32 41 25 39 / 90 50 20 30 Rio Rancho...................... 31 45 27 43 / 90 40 10 30 Socorro......................... 30 50 27 49 / 70 10 0 20 Sandia Park/Cedar Crest......... 29 36 25 35 / 90 40 10 30 Tijeras......................... 29 39 22 38 / 90 40 5 30 Edgewood........................ 27 39 21 38 / 70 30 5 30 Moriarty/Estancia............... 25 41 19 39 / 60 30 5 20 Clines Corners.................. 26 38 21 36 / 40 30 5 10 Mountainair..................... 27 40 23 39 / 60 20 0 20 Gran Quivira.................... 28 41 24 40 / 60 30 0 20 Carrizozo....................... 33 44 27 42 / 60 30 0 10 Ruidoso......................... 29 37 26 38 / 60 30 0 10 Capulin......................... 27 44 16 39 / 30 10 10 0 Raton........................... 28 47 17 43 / 30 10 5 0 Springer........................ 27 48 19 45 / 30 10 5 0 Las Vegas....................... 28 42 22 41 / 50 20 10 5 Clayton......................... 36 52 21 44 / 20 5 5 0 Roy............................. 31 49 22 45 / 30 5 0 0 Conchas......................... 37 54 29 51 / 20 0 0 0 Santa Rosa...................... 35 50 30 48 / 20 5 0 0 Tucumcari....................... 38 55 29 51 / 20 0 0 0 Clovis.......................... 39 54 32 51 / 10 0 0 0 Portales........................ 39 56 32 53 / 5 0 0 0 Fort Sumner..................... 39 54 32 52 / 20 5 0 0 Roswell......................... 42 58 31 57 / 10 10 0 0 Picacho......................... 35 49 29 49 / 30 20 0 0 Elk............................. 33 46 26 47 / 40 30 0 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 5 PM MST Monday for NMZ202-203-205- 206-208>211. Winter Weather Advisory until 8 PM MST Monday for NMZ213-214-226. &&
Nearby
Wind Advisories in New Mexico, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.